Alert archive / Maine / Flash Flood Warnings in 2014
Flash Flood Warning 27, NWS Gray, ME
NWS Gray, ME issued this flash flood warning at Aug 13, 2014, 11:03 PM EDT for 6 counties in Maine. It was in force for 5 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 13, 2014, 11:03 PM EDT (03:03 UTC)
- Expired
- Aug 14, 2014, 4:13 AM EDT
- In force
- 5 hr
- Issued by
- NWS Gray, ME
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cumberland County, ME, Kennebec County, ME, Knox County, ME, Lincoln County, ME, Sagadahoc County, ME, Waldo County, ME
The radar
The Portland,ME radar (KGYX), 47 km from the middle of the area, began a volume at 03:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 14, 12:06 AM EDT | FLASH FLOOD | Brunswick, ME | MANY STREETS FLOODED |
| Aug 14, 12:41 AM EDT | FLASH FLOOD | Brunswick, ME | CASCO RD CLOSED DUE TO WATER |
| Aug 14, 12:45 AM EDT | FLASH FLOOD | Chelsea, ME | TOWN HOUSE ROAD IN CHELSEA... ME WAS WASHED OUT |
| Aug 14, 12:58 AM EDT | FLASH FLOOD | Brunswick, ME | WATER FLOWING OVER RD ON BUNGANUC RD |
| Aug 14, 1:00 AM EDT | FLASH FLOOD | Brunswick, ME | WATER FLOWIGN DOWN HIGHLAND RD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 3.1 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 451 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 369 m²/s²
- 0-3 km storm-relative helicity
- 481 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
985
WGUS51 KGYX 140303
FFWGYX
MEC005-011-013-015-023-027-140700-
/O.NEW.KGYX.FF.W.0027.140814T0303Z-140814T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GRAY ME
1103 PM EDT WED AUG 13 2014
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EAST CENTRAL CUMBERLAND COUNTY IN MAINE...
THIS INCLUDES THE CITY OF BRUNSWICK...
SOUTHEASTERN KENNEBEC COUNTY IN SOUTH CENTRAL MAINE...
THIS INCLUDES THE CITIES OF...GARDINER...AUGUSTA...
NORTHWESTERN KNOX COUNTY IN SOUTH CENTRAL MAINE...
LINCOLN COUNTY IN SOUTH CENTRAL MAINE...
THIS INCLUDES THE CITIES OF...WISCASSET...DAMARISCOTTA...BOOTHBAY
HARBOR...
SAGADAHOC COUNTY IN SOUTH CENTRAL MAINE...
THIS INCLUDES THE CITY OF BATH...
SOUTHWESTERN WALDO COUNTY IN SOUTH CENTRAL MAINE...
* UNTIL 300 AM EDT
* AT 1054 PM EDT...SHOWERS AND THUNDERSTORMS CONTINUE TO PRODUCE
TORRENTIAL DOWNPOURS AS THEY MOVE SLOWLY EAST TOWARDS THE MIDCOAST
AND ADJACENT INTERIOR REGION. A QUICK TWO TO FOUR INCHES OF RAIN
WILL FALL IN THE WARNING AREA. THIS WILL PRODUCE RAPID RISES ON
AREA STREAMS...AND CAUSING SIGNIFICANT PONDING OF WATER IN LOW LYING
AREAS AND ON ROADWAYS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 4388 6943 4389 6945 4383 6950 4386 6953
4381 6958 4376 6957 4374 6962 4380 6962
4377 6966 4381 6970 4371 6974 4370 6983
4371 6990 4376 6992 4374 6996 4371 6992
4373 7002 4448 6982 4441 6929
$$
JC2 follow-up statements
646
WGUS51 KGYX 140344
FFWGYX
MEC005-011-013-015-023-027-141100-
/O.EXT.KGYX.FF.W.0027.000000T0000Z-140814T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GRAY ME
1144 PM EDT WED AUG 13 2014
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
EAST CENTRAL CUMBERLAND COUNTY IN MAINE...
THIS INCLUDES THE CITY OF BRUNSWICK...
SOUTHEASTERN KENNEBEC COUNTY IN SOUTH CENTRAL MAINE...
THIS INCLUDES THE CITIES OF...GARDINER...AUGUSTA...
NORTHWESTERN KNOX COUNTY IN SOUTH CENTRAL MAINE...
LINCOLN COUNTY IN SOUTH CENTRAL MAINE...
THIS INCLUDES THE CITIES OF...WISCASSET...DAMARISCOTTA...BOOTHBAY
HARBOR...
SAGADAHOC COUNTY IN SOUTH CENTRAL MAINE...
THIS INCLUDES THE CITY OF BATH...
SOUTHWESTERN WALDO COUNTY IN SOUTH CENTRAL MAINE...
* UNTIL 700 AM EDT THURSDAY
* AT 1136 PM EDT...SIGNIFICANT FLOODING WAS OCCURING OVER CITIES AND
TOWNS NORTH AND EAST OF PORTLAND. RAINFALL TOTALS WILL BE IN THE 3
TO 5 INCH RAIN FROM TODAY'S STORM...RESULTING IN A CONTINUATION OF
FLOODING OF ROADWAYS...LOW LYING AND POOR DRAINAGE AREAS. COASTAL
FLOODING MAY BE ENHANCED ALONG THE COAST WHERE FRESH WATER RUNOFF
FROM ESTUARIES INTERACTS WITH THE INCOMING TIDE. THIS INCLUDES THE
BRUNSWICK...BATH AND WISCASET AREAS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WOOLWICH...
LAKE ST. GEORGE STATE PARK...DAMARISCOTTA LAKE STATE PARK...
PALERMO...MANCHESTER...LIBERTY...HALLOWELL...FARMINGDALE...BRISTOL
AND BREMEN
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 4388 6943 4389 6945 4383 6950 4386 6953
4381 6958 4376 6957 4374 6962 4380 6962
4377 6966 4381 6970 4371 6974 4370 6983
4371 6990 4376 6992 4374 6996 4371 6992
4373 7002 4448 6982 4441 6929
$$
JC663
WGUS71 KGYX 140813
FFSGYX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
413 AM EDT THU AUG 14 2014
MEC005-011-013-015-023-027-140823-
/O.CAN.KGYX.FF.W.0027.000000T0000Z-140814T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KNOX ME-SAGADAHOC ME-LINCOLN ME-CUMBERLAND ME-WALDO ME-KENNEBEC ME-
413 AM EDT THU AUG 14 2014
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHEASTERN
KENNEBEC...SOUTHWESTERN WALDO...EAST CENTRAL CUMBERLAND...LINCOLN...
SAGADAHOC AND NORTHWESTERN KNOX COUNTIES...
LAT...LON 4388 6943 4389 6945 4383 6950 4386 6953
4381 6958 4376 6957 4374 6962 4380 6962
4377 6966 4381 6970 4371 6974 4370 6983
4371 6990 4376 6992 4374 6996 4371 6992
4373 7002 4448 6982 4441 6929
$$
LEGROWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this flash flood warning went out at Aug 13, 10:30 PM EDT, 33 minutes earlier.
Area forecast discussion, Aug 13, 10:30 PM EDT, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 1030 PM EDT WED AUG 13 2014 .SYNOPSIS... LOW PRESSURE AND AN OCCLUDED FRONT WILL TRACK INTO NEW ENGLAND... BRINGING LOCALLY HEAVY RAIN INTO THE AREA TONIGHT. THE RAIN WILL TAPER OFF ON THURSDAY FROM SOUTHWEST TO NORTHEAST TOMORROW. AN UPPER LEVEL LOW AND SCATTERED SHOWERS LINGER OVER THE WEEKEND. HIGH PRESSURE RETURNS FOR EARLY NEXT WEEK...BEFORE ANOTHER AREA OF LOW PRESSURE BRINGS RAIN BACK TO THE REGION. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... 10PM UPDATE: RADAR AND OBS CONTINUE TO INDICATE BANDS OF VERY HVY RAINS WITH EMBDD TSTMS HAVE ENDED OVER NH BUT ARE NOW MOVING THROUGH SW AND CNTRL ME. THE SECONDARY SFC LOW CENTERED JUST E OF PSM ATTM CONTINUES DEEPENING AND MOVING ENEWD WITH A STRONG LOW LEVEL WIND FLOW IN ADVANCE ENHANCING THE RAINFALL AMTS. 2-4 INCHES OF RAINFALL HAS BEEN COMMON WITH THIS SYSTEM. WATER VAPOR IMAGERY SHOWS THE DEEP NEG TILTED TROF LIFTING NEWD. WE WILL CONTINUE TO FORECAST RAIN AND EMBDD TSTMS OVER SRN AND CENTRAL MAINE FOR THE NEXT SEVERAL HOURS. AFTER MIDNIGHT THE BAND OF RAIN SHOULD EXIT THE AREA ALLOWING SOME FOG TO DEVELOP. PREV DISC: WATER VAPOR IMAGERY SHOWS A NEGATIVELY TILTED TROUGH CENTERED OVER THE GREAT LAKES REGION. THIS TROUGH IS DIGGING INTO THE NORTHEAST WITH SHORT WAVE ENERGY LIFTING INTO NEW ENGLAND. CLOUD TOPS CONTINUE TO COOL OVER NH AND MA WHERE THE BEST LIFT CURRENTLY IS. ONLY A COUPLE LIGHTNING STRIKES HAVE BEEN NOTED TODAY OVER NH AND MAINE SO FAR...BUT MORE CONVECTIVE ELEMENTS SHOULD INTENSIFY AS BETTER DYNAMICS PIVOT INTO THE AREA. HAVE INCLUDED ISOLATED THUNDER BETWEEN 21-03Z WITH HEAVY RAIN WORDING. STILL EXPECTING 1-3" OVERALL AS THE WARM FRONTAL BOUNDARY INTERACTS WITH THE LEFT EXIT REGION OF THE UPPER LEVEL JET. PWATS ARE AROUND 1.5-2.00" AS MOISTURE CONTINUES TO BE DRAWN UP ALONG THE BOUNDARY. THE FLASH FLOOD WATCH REMAINS AS IS AND LASTS THROUGH MIDNIGHT. THIS EVENT WILL BEGIN TO WIND DOWN FROM SW TO NE LATE TONIGHT AS AN OCCLUDED FRONT AND TRIPLE POINT PASS BY ALONG THE COAST. OVERNIGHT TEMPERATURES WILL BE ON THE WARM SIDE TONIGHT AFTER A COOL DAY WITH READINGS IN THE MID 50S TO LOWER 60S. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/... RAIN WILL LINGER ON THROUGH EARLY TOMORROW AFTERNOON OVER CENTRAL MAINE AS THE FORCING EXITS TO OUR NORTHEAST. WIDESPREAD FOG IS LIKELY IN THE EARLY MORNING HOURS THANKS TO PLENTY OF LOW LEVEL MOISTURE. SOME CLEARING SKIES BEHIND THE OCCLUSION WILL CONTRIBUTE TO HIGHS ON THURSDAY RANGING FROM THE MID TO UPPER 60S TO MID 70S. THE UPPER LOW REMAINS STALLED TO OUR NW OVER QUEBEC THROUGH FRIDAY. AT THE SURFACE...WEAK HIGH PRESSURE BEGINS TO BUILD IN FROM THE WEST DRAWING IN DRIER AIR. THIS WILL ALLOW SOME COOLER AIR TO FILTER INTO THE MOUNTAINS WITH OVERNIGHT LOWS IN THE UPPER 40S ACROSS THE MOUNTAINS...AND MT WASHINGTON IN THE MID 30S. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... VERY UNSETTLED PATTERN TO CONTINUE FOR MAINE AND NEW HAMPSHIRE. BROAD SCALE UPPER LEVEL LOW WILL REMAIN IN PLACE OVER THE WEEKEND. THIS WILL ALLOW FOR MAINLY DIURNALLY DRIVEN SCATTERED SHOWERS ON SATURDAY AND SUNDAY. BY MONDAY...ALL MODELS WITHIN THE 12Z MODEL SUITE CONTINUE TO SHOW A STRONG IMPULSE WITHIN THE UPPER LEVEL LOW CROSSING THE REGION WITH ADDITIONAL SCATTERED SHOWERS AND POSSIBLY A THUNDERSTORM. BY TUESDAY...DRY CONDITIONS ARE LIKELY OVER THE REGION AS RIDGING OCCURS FOR ONLY A 12 TO 18 HOUR PERIOD. THEREAFTER...YET ANOTHER COASTAL SYSTEM WILL CROSS THE REGION WITH SCATTERED SHOWERS OR A PERIOD OF RAIN ON TUESDAY. && .AVIATION /02Z THURSDAY THROUGH MONDAY/... SHORT TERM...LIFR/IFR CONDITIONS TONIGHT AT ALL TERMINALS AND INTO TOMORROW MORNING FOR +RA...FOG...AND POSSIBLY DZ AT KRKD. WEST WINDS WILL ARRIVE AROUND 13Z IMPROVING CONDITIONS TO MVFR. RAIN SHOULD TAPER OFF OVERNIGHT FROM WEST TO EAST. LONG TERM...UPPER LEVEL LOW PRES WILL DRIFT ACROSS THE REGION THRU THE WEEKEND. THIS WILL MAKE IT DIFFICULT TO CLEAR OUT COMPLETELY...WITH MVFR CIGS LINGERING. DAYTIME HEATING WILL ALSO RESULT IN SCATTERED SHRA...WITH MVFR OR LOWER CONDITIONS POSSIBLE IN ANY CONVECTION. && .MARINE... SHORT TERM... 6PM UPDATE: HAVE ISSUED A GALE WARNING FOR THE EVENING AS EAST WINDS HAVE INCREASED SIGNIFICANTLY ASSOCIATED WITH THE LOW LEVEL GRADIENT WINDS ASSOCIATED EAST OF THE DEEPENING SFC LOW OVER RI AS IT TRACKS ENEWD THIS EVENING INTO THE GULF OF MAINE. PREV DISC: GENERIC SMALL CRAFT ADVISORY WILL REMAIN IN PLACE WITH GUSTS TO 25 KTS POSSIBLE AS THE OCCLUDED LOW CROSSES THE WATERS. A SMALL CRAFT FOR HAZARDOUS SEAS WILL BE NEEDED TO REPLACE IT AS WAVES STAY ABOVE 5 FT...ESPECIALLY OVER PENOBSCOT AND THE OUTER WATERS. LONG TERM...WINDS AND SEAS WILL BE BELOW SMALL CRAFT ADVISORY THRESHOLDS. && .HYDROLOGY... THE BAND OF HEAVY RAIN WITH EMBEDDED THUNDERSTORMS HAS EXITED NEW HAMPSHIRE AND EXTREME SOUTHWEST MAINE. THE HEAVY BAND OF RAIN OVER CENTRAL AND EASTERN AREAS OF MAINE WILL BE MOVING OUT OF THE FORECAST AREA OVER THE NEXT SEVERAL HOURS...BUT NOT BEFORE CAUSING SOME AREAS OF FLASH FLOODING. MOST OF THE MAJOR RIVERS ARE RISING BUT ARE GENERALLY BEHAVING. THE SACO AT NORTH CONWAY WILL NEED TO BE WATCHED BUT IS FORECAST TO REMAIN JUST BELOW FLOOD STAGE. && .TIDES/COASTAL FLOODING... A COASTAL FLOOD ADVISORY HAS BEEN ISSUED UNTIL 3AM FOR SOUTHWEST COASTAL MAINE. HIGH TIDE WILL BE 11.2 FT IN PORTLAND AT 209 AM. STORM SURGE IS EXPECTED TO .5 TO 1 FT AND CURRENTLY SEAS ARE RUNNING AROUND 10 FT. THIS COMBINATION WILL CAUSE SOME MINOR FLOODING AND SPLASHOVER NEAR THE TIME OF HIGH TIDE IN SOME AREAS. SOME MINOR BEACH EROSION IS ALSO POSSIBLE. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...COASTAL FLOOD ADVISORY UNTIL 3 AM EDT THURSDAY FOR MEZ023-024. NH...COASTAL FLOOD ADVISORY UNTIL 3 AM EDT THURSDAY FOR NHZ014. MARINE...GALE WARNING UNTIL 3 AM EDT THURSDAY FOR ANZ150>154. &&
Hazardous weather outlook, Aug 13, 9:54 PM EDT, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 954 PM EDT WED AUG 13 2014 MEZ007>009-012>014-018>022-025>028-NHZ001>010-013-150200- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-SAGADAHOC- LINCOLN-KNOX-COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS- NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL- SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM- 954 PM EDT WED AUG 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...TONIGHT. THE LAST OF THE HEAVY RAIN HAS EXITED NEW HAMPSHIRE AND PARTS OF SOUTHWEST MAINE. THE RAIN SHIELD WITH SOME HEAVY DOWNPOURS IS EXPECTED TO EXIT TO THE EAST AND NORTH OVER THE NEXT SEVERAL HOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MEZ023-024-NHZ014-150200- COASTAL YORK-COASTAL CUMBERLAND-COASTAL ROCKINGHAM- 954 PM EDT WED AUG 13 2014 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 3 AM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. ADDITIONAL HEAVY RAIN IS EXPECTED INTO EARLY THIS EVENING WITH RAINFALL TOTALS OF 1 TO 3 INCHES OF RAIN POSSIBLE. WHILE WIDESPREAD FLASH FLOODING IS NOT EXPECTED...MINOR FLOODING OF POOR DRAINAGE AREAS COULD OCCUR...ESPECIALLY IN URBAN AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ150>154-150200- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 954 PM EDT WED AUG 13 2014 ...GALE WARNING IN EFFECT UNTIL 3 AM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Aug 13, 6:34 PM EDT, 4 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
634 PM EDT WED AUG 13 2014
MEZ018>020-023-024-NHZ003-004-006-009-010-013-014-132330-
ANDROSCOGGIN-BELKNAP-COASTAL CUMBERLAND-COASTAL ROCKINGHAM-COASTAL
YORK-INTERIOR CUMBERLAND-INTERIOR ROCKINGHAM-INTERIOR YORK-NORTHERN
CARROLL-NORTHERN GRAFTON-SOUTHERN CARROLL-STRAFFORD-
634 PM EDT WED AUG 13 2014
...A LINE OF STRONG THUNDERSTORMS WILL IMPACT BELKNAP
COUNTY...STRAFFORD COUNTY...ANDROSCOGGIN COUNTY...CARROLL
COUNTY...ROCKINGHAM COUNTY...YORK COUNTY...CUMBERLAND COUNTY AND
GRAFTON COUNTY THROUGH 730 PM EDT...
AT 632 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES WEST OF
CONWAY TO 5 MILES NORTHWEST OF ROCHESTER TO 6 MILES EAST OF
LAWRENCE...MOVING EAST AT 20 MPH. THIS LINE OF STRONG
THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND WOLFEBORO
FALLS...WOLFEBORO BAY...WENTWORTH STATE PARK...KINGSTON STATE
PARK...EAST HAMPSTEAD...EAST
ALTON...WOLFEBORO...TUFTONBORO...TAMWORTH AND PLAISTOW THROUGH 730
PM EDT.
GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING...HEAVY DOWNPOURS
AND POWER OUTAGES CAN BE EXPECTED.
BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY UNTIL THREATENING WEATHER
PASSES.
LAT...LON 4282 7115 4337 7113 4405 7150 4405 7100
4379 7096 4381 7080 4397 7072 4406 7084
4401 7054 4406 7033 4371 7019 4372 7015
4361 7009 4363 7013 4335 7041 4331 7055
4287 7081 4280 7107
JCSpecial weather statement, Aug 13, 7:21 PM EDT, 3 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
721 PM EDT WED AUG 13 2014
MEZ012-018>020-023-024-NHZ010-013-014-140045-
ANDROSCOGGIN-COASTAL CUMBERLAND-COASTAL ROCKINGHAM-COASTAL
YORK-INTERIOR CUMBERLAND-INTERIOR ROCKINGHAM-INTERIOR YORK-SOUTHERN
OXFORD-STRAFFORD-
721 PM EDT WED AUG 13 2014
...STRONG THUNDERSTORMS WILL IMPACT STRAFFORD COUNTY...ANDROSCOGGIN
COUNTY...OXFORD COUNTY...ROCKINGHAM COUNTY...YORK COUNTY AND
CUMBERLAND COUNTY THROUGH 845 PM EDT...
AT 720 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM STONEHAM TO LEBANON TO 10 MILES
SOUTH OF SOUTH HAMPTON...MOVING EAST AT 25 MPH. THIS CLUSTER OF
STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND EAST
ROCHESTER...WEST NEWFIELD...PORTER...PARSONSFIELD...LOVELL...KEZAR
FALLS...GILEAD...BROWNFIELD...ACTON AND SOUTH HAMPTON THROUGH 845 PM
EDT.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED
BUILDING.
BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY UNTIL THREATENING WEATHER
PASSES.
LAT...LON 4355 7095 4441 7098 4430 7034 4353 7034
4347 7038 4346 7034 4343 7034 4339 7041
4335 7042 4331 7055 4326 7058 4322 7056
4316 7059 4302 7072 4287 7081 4286 7086
4288 7092 4285 7104
JCSpecial weather statement, Aug 13, 9:19 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
919 PM EDT WED AUG 13 2014
MEZ019-020-023>025-140215-
ANDROSCOGGIN-COASTAL CUMBERLAND-COASTAL YORK-INTERIOR
CUMBERLAND-SAGADAHOC-
919 PM EDT WED AUG 13 2014
...STRONG THUNDERSTORMS WILL IMPACT ANDROSCOGGIN COUNTY...SAGADAHOC
COUNTY...YORK COUNTY AND CUMBERLAND COUNTY THROUGH 1015 PM EDT...
AT 919 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
3 MILES SOUTHEAST OF NEW GLOUCESTER TO SOUTH PORTLAND TO 5 MILES EAST
OF KENNEBUNKPORT...MOVING EAST AT 30 MPH. THIS CLUSTER OF STRONG
THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND FERRY BEACH STATE
PARK...SOUTH PORTLAND...SCARBOROUGH...PORTLAND...OLD ORCHARD
BEACH...NEW GLOUCESTER...KENNEBUNKPORT...GRAY...FALMOUTH AND
CUMBERLAND THROUGH 1015 PM EDT.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.
LAT...LON 4364 7034 4403 7034 4402 6975 4371 6974
4369 6985 4376 6992 4374 6996 4372 6992
4371 7007 4366 7003 4369 7014 4365 7017
4361 7011 4364 7017 4353 7023 4353 7035
4344 7033 4334 7047
JCLocal storm report, Aug 13, 9:59 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
959 PM EDT WED AUG 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM FLOOD SACO 43.50N 70.44W
08/13/2014 YORK ME LAW ENFORCEMENT
UNDERPASSES FLOODED... VEHICLES STRANDED.
&&
EVENT NUMBER GYX1400225
MCLocal storm report, Aug 13, 10:20 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
1020 PM EDT WED AUG 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1017 PM FLASH FLOOD PORTLAND 43.66N 70.26W
08/13/2014 CUMBERLAND ME UNKNOWN
HIGH STREET FLOODED.
&&
EVENT NUMBER GYX1400226
MCLocal storm report, Aug 13, 10:32 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GRAY ME
1032 PM EDT WED AUG 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM FLASH FLOOD BRADFORD 43.27N 71.96W
08/13/2014 MERRIMACK NH LAW ENFORCEMENT
EAST WASHINGTON RD FLOODED
0527 PM FLASH FLOOD SUTTON 43.33N 71.95W
08/13/2014 MERRIMACK NH DEPT OF HIGHWAYS
RT 114 CLOSED
0930 PM FLOOD SACO 43.50N 70.44W
08/13/2014 YORK ME LAW ENFORCEMENT
UNDERPASSES FLOODED... VEHICLES STRANDED.
1017 PM FLASH FLOOD PORTLAND 43.66N 70.26W
08/13/2014 CUMBERLAND ME UNKNOWN
HIGH STREET FLOODED.
1020 PM FLASH FLOOD SCARBOROUGH 43.58N 70.32W
08/13/2014 CUMBERLAND ME LAW ENFORCEMENT
8 RUNNING WATER OVER BROADTURN RD.
1030 PM FLASH FLOOD PORTLAND 43.66N 70.26W
08/13/2014 CUMBERLAND ME UNKNOWN
BRIGHTON AVE CLOSED
&&
EVENT NUMBER GYX1400223 GYX1400224 GYX1400225 GYX1400226 GYX1400227
GYX1400228
MCThe office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 8:20 PM EDT | Severe Thunderstorm Warning | GYX | Androscoggin, Cumberland, York | 55 min |
| Aug 13, 9:06 PM EDT | Coastal Flood Advisory | GYX | Cumberland, York | 2 hr |
| Aug 13, 9:19 PM EDT | Special Weather Statement | GYX | Cumberland, Sagadahoc | 56 min |
| Aug 13, 9:44 PM EDT | Flash Flood Warning | GYX | Cumberland, York | 5 hr |
| Aug 13, 9:51 PM EDT | Areal Flood Advisory | GYX | Androscoggin, Franklin, Kennebec, Knox, Lincoln, Oxford and 1 more | 114 min |
| Aug 13, 10:02 PM EDT | Areal Flood Advisory | GYX | Androscoggin, Cumberland, Franklin, Kennebec, Sagadahoc | 118 min |
| Aug 13, 10:08 PM EDT | Flash Flood Warning | GYX | Androscoggin, Cumberland, Franklin, Kennebec, Sagadahoc | 112 min |
| Aug 13, 10:50 PM EDT | River Flood Warning | GYX | Cumberland | 17 hr |
| Aug 13, 11:19 PM EDT | Coastal Flood Warning | GYX | Cumberland, York | 5 hr |
| Aug 13, 11:19 PM EDT | Coastal Flood Advisory | GYX | Knox, Lincoln, Sagadahoc, Waldo | 5 hr |
| Aug 14, 12:15 AM EDT | Areal Flood Advisory | GYX | Androscoggin, Cumberland, Kennebec, Sagadahoc | 3 hr |
| Aug 14, 12:51 AM EDT | Flash Flood Warning | GYX | Androscoggin, Cumberland, Kennebec, Sagadahoc | 114 min |
| Aug 14, 1:12 AM EDT | Areal Flood Advisory | GYX | Kennebec, Somerset, Waldo | 3 hr |
| Aug 14, 2:43 AM EDT | Areal Flood Advisory | GYX | Cumberland, York | 4 hr |
| Aug 14, 2:45 AM EDT | Areal Flood Advisory | GYX | Androscoggin, Cumberland, Kennebec, Sagadahoc | 4 hr |
| Aug 14, 3:04 AM EDT | Small Craft Advisory for Hazardous Seas | GYX | 24 hr | |
| Aug 14, 4:12 AM EDT | Areal Flood Advisory | GYX | Cumberland, Kennebec, Knox, Lincoln, Sagadahoc, Waldo | 3 hr |
Nearby
Flash Flood Warnings in Maine, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.